Alert archive / Wyoming / High Wind Warnings in 2026

High Wind Warning 25, NWS Cheyenne, WY

March 24, 2026Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 24, 2026, 12:15 PM MDT for Albany County, Carbon County, Laramie County, Wyoming. It was in force for 27 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 24, 2026, 12:15 PM MDT (18:15 UTC)
Expired
Mar 25, 2026, 3:00 PM MDT
In force
27 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 12:32 PM MDTNON-TSTM WND GST 627 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Mar 24, 1:36 PM MDTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Mar 24, 1:46 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Mar 24, 3:46 PM MDTNON-TSTM WND GST 587 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Mar 24, 11:46 PM MDTNON-TSTM WND GST 583 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Mar 25, 5:52 AM MDTNON-TSTM WND GST 6111 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Mar 25, 7:02 AM MDTNON-TSTM WND GST 6311 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Mar 25, 10:26 AM MDTNON-TSTM WND GST 5811 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Mar 25, 2:42 PM MDTNON-TSTM WND GST 597 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2026-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2026-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2914 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

516 
WWUS75 KCYS 241815
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1215 PM MDT Tue Mar 24 2026

WYZ110-250300-
/O.UPG.KCYS.HW.A.0025.000000T0000Z-260325T2100Z/
/O.NEW.KCYS.HW.W.0025.260324T1815Z-260325T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1215 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 3 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-250300-
/O.NEW.KCYS.HW.W.0025.260324T1815Z-260325T0300Z/
South Laramie Range-
Including the cities of Buford, Vedauwoo, and Pumpkin Vine
1215 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...Until 9 PM MDT this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Charnick
3 follow-up statements
103 
WWUS75 KCYS 250231
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
831 PM MDT Tue Mar 24 2026

WYZ116-250345-
/O.EXP.KCYS.HW.W.0025.000000T0000Z-260325T0300Z/
South Laramie Range-
Including the cities of Buford, Vedauwoo, and Pumpkin Vine
831 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will be allowed to expire.

$$

WYZ110-251300-
/O.CON.KCYS.HW.W.0025.000000T0000Z-260325T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
831 PM MDT Tue Mar 24 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph possible.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 3 PM MDT Wednesday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Zawislak
668 
WWUS75 KCYS 250643
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1243 AM MDT Wed Mar 25 2026

WYZ110-252100-
/O.CON.KCYS.HW.W.0025.000000T0000Z-260325T2100Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1243 AM MDT Wed Mar 25 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with occasional gusts up to 65 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
783 
WWUS75 KCYS 252034
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
234 PM MDT Wed Mar 25 2026

WYZ110-252145-
/O.EXP.KCYS.HW.W.0025.000000T0000Z-260325T2100Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
234 PM MDT Wed Mar 25 2026

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

Winds have diminished below warning thresholds. Therefore, the High 
Wind Warning will expire at 3 PM this afternoon. Wind gusts up to 55 
mph will be possible over the next few hours.

$$

Mose

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 24, 12:00 PM MDT, 15 minutes earlier. Its key messages:

  • Very warm temperatures will return through the area through Wednesday with widespread record highs expected Wednesday afternoon.
  • Marginally high winds are possible (30 to 60% chance) for the wind prone areas of southeast Wyoming today and Wednesday.
  • Elevated to critical fire weather continues through Wednesday and possibly beyond. A Red Flag Warning has been issued for much of the area for Wednesday.
Area forecast discussion, Mar 24, 12:00 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1200 PM MDT Tue Mar 24 2026

.KEY MESSAGES...

- Very warm temperatures will return through the area through
  Wednesday with widespread record highs expected Wednesday
  afternoon.

- Marginally high winds are possible (30 to 60% chance) for the
  wind prone areas of southeast Wyoming today and Wednesday.

- Elevated to critical fire weather continues through Wednesday
  and possibly beyond. A Red Flag Warning has been issued for
  much of the area for Wednesday.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 300 AM MDT Tue Mar 24 2026

Record high temperatures and fire weather remain the primary
concerns for the next several days. Our period of only slightly
above average temperatures is coming to an end today as the powerful
ridge begins to re-strengthen over the desert southwest and shift to
the northeast. Expect unseasonably warm temperatures once again this
afternoon as 700-mb temperatures climb to around +6 to +10C, which
is generally the 97 to 99.5 percentile of climatology. All locations
will once again see near record breaking high temperatures in the
70s to lower 80s across the area. Westerly winds will spread over
most of the area by midday today, providing an extra boost to high
temperatures today despite some cloud cover sticking around most of
the day. In addition to the warmth, large-scale subsidence will help
boost wind speeds in the wind prone areas today. Most models show
700-mb winds around 45 to 55 knots over the Arlington/Elk Mountain
and Laramie Range areas beginning late this morning and continuing
through midday tomorrow. However, pressure/height gradients are
fairly unimpressive, and considerably weaker than what we'd like to
see for high winds. This leads to low confidence in a potential wind
event today. In-house guidance and NBM probabilities are in fairly
good agreement showing probabilities around 40 to 60% for the
Arlington/Elk Mountain area today, and 30 to 50% probability
tomorrow. For the Laramie Range wind corridors, probabilities
are a bit lower, around 20 to 40% mainly tonight and Wednesday
morning. This mainly appears to be driven by the 700-mb winds
and flow aloft, which should be able to mix down during the
daytime hours. This was enough to issue a low confidence High
Wind Watch for the Arlington area, but held off on the I-25 wind
prone corridors for now.

Expect another mild night tonight as cloud cover clears, but light
to moderate westerly flow prevents the development of a shallow
inversion. This will set the stage for another day of unprecedented
spring warmth on Wednesday. The ridge strength will peak aloft and
strong warm air advection is expected ahead of an approaching
upper level shortwave. 700-mb temperatures will crest between
+10 and +14C, which easily exceeds the climatological maximum
per the NAEFS mean. The ECWMF extreme forecast index of surface
maximum temperature is hovering around 0.99 for most of the
area, indicating high confidence in an anomalous warm event. In
fact, the current official forecast reflects highs similar to
Saturday, pushing the upper 70s in Rawlins and Laramie, and the
80s to low 90s along and east of I-25. All long term forecast
sites are forecast to smash daily record highs, most by close to
10 degrees. Prior to last week, Wednesday would be an easy
forecast for monthly record highs too, but values will be fairly
close to the new monthly records just set on Saturday.

Record warmth combined with continued westerly winds across the area
will boost fire weather concerns once again. While we will have a
little more moisture present than last week's warm spell, RH is
still expected to drop to 10 to 15% along and east of the Laramie
Range Wednesday. As a result, there is high confidence in widespread
critical fire weather conditions along and east of I-25. Further
west, the slightly cooler temperatures reduces confidence somewhat,
but it was still high enough to upgrade the Fire Weather Watch.
Wildfire will spread rapidly under these conditions.

The last weather concern in the short term will be the shortwave
trough passing to our north Wednesday evening. This feature will
kick off upper level positive theta-e advection, moistening the
upper atmosphere during the afternoon and evening hours. While low-
level moisture will be highly limited, there should be enough above
the very deep, well-mixed boundary layer to kick off some showers
around mid-afternoon. This area will be mainly concentrated east of
the Laramie Range, and south of a Wheatland to Alliance line
(roughly). While instability forecasts are not terribly impressive,
100 to 300 J/kg of CAPE may be enough to produce some isolated
lightning. The probability of lightning in the vicinity of a given
location is only around 10%, but this is still concerning due to the
very dry boundary layer. This could help support a few dry
microbursts with gusty and erratic winds at the surface. Wetting
rains are unfortunately quite unlikely (less than 10%
probability) with these showers continuing into Wednesday
evening.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 300 AM MDT Tue Mar 24 2026

A potent cold front will push into the area behind the departing
shortwave trough Thursday morning. This will manifest as a shift in
the winds to the north or northeast along with an increase in
relative humidity. Expect this to push into our northern zones
before sunrise Thursday, and reach the I-80 corridor around mid
morning. However, it may take until Thursday evening for improved
moisture to break west of the higher terrain and reach the Laramie
to Rawlins corridor. As a result, elevated fire weather conditions
will continue for Carbon and Albany counties with near record high
temperatures continuing, even as those to the east cool down about
20F from Wednesday's highs (and still remain about 10F above
seasonal averages!) Models show the potential for strong
frontogenesis Thursday afternoon as the frontal boundary stalls
against the Laramie Range. Modest overrunning lift on top should
produce another round of shower activity during the afternoon and
evening hours. This activity will also mix with and eventually
chance over to snow as 700-mb temperatures fall behind the cold
front. While widespread accumulating snow is not expected, this
round of precipitation will provide slightly better odds for
appreciable precipitation. Probabilities for wetting rainfall
(greater than 0.1" liquid) are around 10 to 25% for much of Albany,
Laramie, Platte, and Goshen counties. Lower probabilities are
present for other counties.

Friday will feature temperatures near seasonal averages as the
surface high pressure system begins to retreat off to the east. Look
for increasing southerly winds as this feature begins to move away
from the area. The cycle repeats again Saturday into early next week
as the powerful ridge re-strengthens once again. Lee troughing
should reach the I-25 corridor on Saturday, spreading westerly and
near record high temperatures across much of southeast Wyoming. By
Sunday, westerlies should push back across the entire area, which
will bring the potential for widespread daily record highs Sunday
and Monday. This round of warmth does not appear as anomalous as
last Saturday and this upcoming Wednesday. The ECMWF EFI for maximum
temperatures is generally between 0.8 and 0.9 while NAEFS mean 700-
mb temperatures around +6 to +8C are around the 97.5 percentile of
climatology rather than obliterating monthly maximums. Models are in
fairly good agreement showing mid to upper level moisture improving
gradually Saturday through Tuesday. This will present the
possibility for a pattern of diurnal convection in the afternoon and
evening to set up during this period.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1153 AM MDT Tue Mar 24 2026

Brisk northwest flow aloft will prevail. Scattered clouds near
15000 feet will occur. Winds will gust to 40 knots at Rawlins
and Laramie, with gusts to 35 knots at Cheyenne until 01Z, and
to 25 knots after 15Z Wednesday. Winds will gust to 23 knots at
Scottsbluff until 00Z, and to 37 knots at Sidney until 23Z.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from 11 AM to 10 PM MDT Wednesday for
     WYZ417>419-430>433.
     Red Flag Warning from noon to 8 PM MDT Wednesday for
     WYZ420>423.
     High Wind Watch through Wednesday afternoon for WYZ110.
NE...Red Flag Warning from 11 AM to 10 PM MDT Wednesday for
     NEZ434>437.

&&

SHORT TERM...MN
LONG TERM...MN
AVIATION...RUBIN
Hazardous weather outlook, Mar 24, 4:25 AM MDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
425 AM MDT Tue Mar 24 2026

NEZ002-003-019>021-054-055-095-096-WYZ101>119-251030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
425 AM MDT Tue Mar 24 2026

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

- Marginally high winds are possible (30 to 60% chance) for the
  wind prone areas of southeast Wyoming today.

- Elevated fire weather conditions expected for the High Plains
  today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

- Very warm temperatures will return through the area through
  Wednesday with widespread record highs expected Wednesday
  afternoon.

- Marginally high winds are possible (30 to 60% chance) for the
  wind prone areas of southeast Wyoming Wednesday.

- Elevated to critical fire weather continues through Wednesday
  and possibly beyond. A Red Flag Warning has been issued for
  much of the area for Wednesday.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 1:21 AM MDTRed Flag WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more45 hr
Mar 24, 1:36 AM MDTHigh Wind WatchCYSAlbany, Carbon11 hr

Nearby

High Wind Warnings in Wyoming, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.